MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.A 6.0-4/4t/135 symmetry stiff shaft balloon catheter was advanced for dilation.However, during the procedure, the shaft broke leaving the balloon in the patient.The broken tip was retrieved and the procedure was completed.
 
Event or Problem Description
It was reported that shaft break occurred.A 6.0-4/4t/135 symmetry stiff shaft balloon catheter was advanced for dilatation.However, during the procedure, the shaft broke leaving the balloon in the patient.The broken tip was retrieved and the procedure was completed.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a ss/6.0-4/4t/135 was received for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located at the proximal balloon sleeve.The balloon material had been pushed distally towards the tip of the device.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed damage to the tip of the device.This type of damage is consistent with the excessive force being applied to the device when resistance is encountered.A visual and tactile examination found a complete break to the shaft of the device located at the proximal edge of the proximal markerband.The proximal section of shaft was found to be stretched/damaged beginning approximately at the proximal balloon sleeve and extending distally to the shaft break site.The distal section of shaft was found to have accordion damage beginning approximately at the proximal markerband and extending approximately 17mm distally along the shaft.This type of damage is consistent with the device encountering resistance and excessive tensile force being applied to the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11930935
Report Number2134265-2021-06740
Device Sequence Number17265925
Product Code LIT
UDI-Device Identifier08714729182931
UDI-Public08714729182931
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2021
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0022532775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR